Hail, Waseca
- When
- March 21, 5:53 PM CST to 5:54 PM CST
- Where
- Waseca County, 1 mi S of Waldorf
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.916, -93.700
Atmospheric instability produced scattered thunderstorms which produced isolated large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Atmospheric instability produced scattered thunderstorms which produced isolated large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Mar 21, 2:16 PM CST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 316 PM CDT WED MAR 21 2007 .DISCUSSION... MAIN PLAYER IN THE SHORT TERM IS LIFT WITH THE SURFACE FRONT AND RIGHT ENTRANCE REGION OF 300 MB JET CROSSING THE CWA TONIGHT. LAPS DEPICTS NEGATIVE 850 MB LIFTED INDICES AHEAD OF THE FRONT...WHERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. BEHIND THE FRONT...THE RIGHT ENTRANCE REGION OF THE UPPER JET HAS GENERATED SHOWERS OVER PARTS OF THE DAKOTAS AND THESE SHOULD MOVE INTO THE CWA BEHIND THE FRONT TONIGHT. AFTER TONIGHT...BENIGN WEATHER THROUGH SATURDAY. SPRING SUNSHINE SHOULD BE SUFFICIENT TO BOOST DAYTIME HIGHS NEXT SEVERAL DAYS TO CLOSE TO MAV/MEX VALUES...SO HAVE ADJUSTED MAX T GRIDS UPWARD FOR THURSDAY THROUGH SATURDAY. IN THE LONGER TERM...SUNDAY THROUGH WEDNESDAY...AT 500 MB...THE 21/00Z GFS ENSEMBLE MEAN RESEMBLES THE 21/00Z ECMWF SOLUTION...WHICH IS FAR WEAKER WITH RESPECT TO AMPLITUDE FOR SUNDAY...THAN THE 21/06Z OPERATIONAL GFS RUN. THE 21/12Z GFS OPERATIONAL RUN IS SUSPECT IN THAT IT BRINGS A VERY IMPRESSIVE CLOSED 500 MB LOW TOWARD SWRN MN...BUT THE ASSOCIATED SURFACE LOW IS NOT ON THE THICKNESS RIDGE...TO THE EAST...BUT RATHER LOCATED IN THE COLDER THICKNESS VALUES TO THE NORTHWEST...IN OTHER WORDS...THE SFC LOW IS TILTING THE WRONG DIRECTION WITH HEIGHT. THUS...THE ECMWF SOLUTION IS PREFERRED. THE MORE SIGNIFICANT SHORT WAVE APPEARS TO BE THE ONE IMPACTING THE AREA WEDNESDAY...WHICH IS QUITE STRONG ON THE GFS ENSEMBLE MEAN (21/00Z VERSION) AS WELL AS THE 21/06Z AND 21/12Z GFS OPERATIONAL RUNS. WHAT ALL THE ABOVE MEANS IS THAT WE WILL FOLLOW THE ECMWF ENSEMBLE MEAN AS DELINEATED BY THE HPC GRIDS. THIS AUGERS FOR A WET PERIOD. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RJN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 908 AM CDT WED MAR 21 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 221100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 908 AM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL BE POSSIBLE ACROSS THE AREA TODAY AHEAD OF AN ADVANCING TROUGH OF LOW PRESSURE. VISIBILITIES MAY BE REDUCED TO A QUARTER MILE OR LESS AT TIMES...ESPECIALLY DURING THE LATE MORNING INTO EARLY AFTERNOON HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING TO THE SOUTH AND EAST OF A LINE RUNNING FROM SAINT JAMES NORTHEAST THROUGH NEW ULM TO LAKEVILLE AND EAST TO EAU CLAIRE. A FEW COMMUNITIES IN THIS RISK AREA INCLUDE...FARIBAULT...OWATONNA ALBERT LEA...MANKATO...CHIPPAWA FALLS AND EAU CLAIRE. THE MAIN SEVERE WEATHER RISK IS LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS AGAIN ENTER THE FORECAST PICTURE SATURDAY NIGHT INTO SUNDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING ACROSS PORTIONS OF SOUTH AND EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN.
The Minneapolis radar (KMPX), 104 km away, was scanning. The volume nearest the first event began at 23:53 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23624, 37465, 23623, 23621, 23622, 37213.